Looking to Get in Shape or Lose Weight? Try our BMI and Weight Loss Calculator!

Klacid Side Effects

By Rae Uddin ; Updated August 14, 2017

Klacid (clarithromycin) is a prescription medication indicated for the treatment of specific types of bacterial infections including peptic ulcers, skin infections and respiratory tract infections. This medication is available in certain countries throughout the world but is not currently marketed within the United States. Discuss the side effects of Klacid with your pharmacist or doctor before beginning treatment with this medication.

Stomach Upset

The most common Kalcid side effect experienced by patients is stomach upset, warn health officials at the Better Health Channel, a medical information website. Symptoms of stomach upset can include nausea, vomiting, heartburn or abdominal pain. You may experience changes in your sense of taste, which may cause certain beverages or foods to taste unusual or different. You can also develop bowel movement changes such as diarrhea or constipation. These side effects of Klacid can also occur in conjunction with abdominal bloating, cramping or discomfort. Contact your doctor immediately if you experience severe or persistent stomach pain or diarrhea that contains blood, as these side effects may be symptoms of gastrointestinal damage or infection.

Headache

While receiving treatment with Klacid, you can experience frequent headaches as a side effect of this medication. The severity of headache symptoms can vary from mild to severe, but tend to subside with recurrent use of this medication. Speak with your doctor if you experience dizziness, hearing difficulties, confusion or hallucinations in conjunction with headache symptoms.

Video of the Day

Brought to you by LIVESTRONG
Brought to you by LIVESTRONG

Yeast Infection (Thrush)

Klacid is an antibacterial medication that can cause imbalances in the levels of naturally-occurring bacteria within your body. If this occurs, you can develop symptoms of an oral or vaginal yeast infection (thrush), says Medsafe, the New Zealand Medicines and Medical Devices Safety Authority. A yeast infection can cause extreme sensations of itching within the affected body region, which can be accompanied by skin inflammation or irritation. If you have a genital yeast infection, you can also develop abnormal discharge that is thick, lumpy or white. Seek additional medical care if you develop yeast infection symptoms while taking Klacid, as these symptoms may require additional treatment.

Cite this Article A tool to create a citation to reference this article Cite this Article

More Related Articles

Related Articles